Alert archive / Ohio / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 149, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 26, 2025, 3:19 PM EDT for Portage County, Summit County, Ohio. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2025, 3:19 PM EDT (19:19 UTC)
- Expired
- Jul 26, 2025, 3:43 PM EDT
- In force
- 24 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Portage County, OH, Summit County, OH
The radar
The Cleveland radar (KCLE), 53 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 468 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
894
WUUS51 KCLE 261919
SVRCLE
OHC133-153-262000-
/O.NEW.KCLE.SV.W.0149.250726T1919Z-250726T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
319 PM EDT Sat Jul 26 2025
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Southern Portage County in northeastern Ohio...
East central Summit County in northeastern Ohio...
* Until 400 PM EDT.
* At 319 PM EDT, severe thunderstorms were located along a line
extending from near Newton Falls to near Ravenna to near Akron,
moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Akron, Ravenna, Cuyahoga Falls, Kent, Barberton, Tallmadge,
Mogadore, Stow, Brimfield, Fairlawn, Randolph, Munroe Falls,
Edinburg, Silver Lake, Brady Lake, Sugar Bush Knolls, Wayland, and
Montrose-Ghent.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4118 8160 4123 8100 4103 8100 4103 8158
TIME...MOT...LOC 1919Z 274DEG 15KT 4118 8108 4109 8127 4112 8160
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
151 follow-up statement
497 WWUS51 KCLE 261943 SVSCLE Severe Weather Statement National Weather Service Cleveland OH 343 PM EDT Sat Jul 26 2025 OHC133-153-261953- /O.CAN.KCLE.SV.W.0149.000000T0000Z-250726T2000Z/ Portage OH-Summit OH- 343 PM EDT Sat Jul 26 2025 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PORTAGE AND EAST CENTRAL SUMMIT COUNTIES IS CANCELLED... The storms which prompted the warning have weakened below severe limits, and no longer pose an immediate threat to life or property. Therefore, the warning has been cancelled. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service Cleveland. LAT...LON 4118 8160 4123 8100 4103 8100 4103 8158 TIME...MOT...LOC 1940Z 274DEG 15KT 4117 8096 4108 8115 4111 8148 $$ Sefcovic
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:53 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 26, 1:53 PM EDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 153 PM EDT Sat Jul 26 2025 .SYNOPSIS... A frontal boundary stretched across the Great Lakes today will sag across the area on Sunday as a weak cold front. The front will dissipate on Monday, allowing hot and humid weather to return to start the week. A stronger cold front is expected to cross Tuesday into Wednesday. && .NEAR TERM /THROUGH TONIGHT/... The main items of interest through tonight include timing of continued intermittent shower and thunderstorm chances... potential for locally heavy rain and isolated severe weather... and warm and humid conditions driving peak heat index values well into the 90s across most of the area this afternoon. At the surface, a warm front stretches from just north of Toledo to near Wooster as of 3 AM and is lifting northeast. A cold front currently extending from the central Great Lakes towards the middle Mississippi Valley will approach from the northwest late tonight. Aloft, a very subtle vort max is located over Northwest Ohio and will move east across northern counties this morning before exiting. The next subtle shortwave is currently nearing Lake Michigan and will pass to our north early to mid afternoon, with influence on the local area limited by subtle height rises aloft. A more well-defined shortwave is lifting into IA and MO early this morning and will ride through the southern Great Lakes this evening into tonight. The lifting front and subtle vort max moving through early this morning are teaming up to allow convection to blossom over Northwest OH and western Lake Erie. This activity will drift east through this morning, with the greatest impacts over the lake and across our northern counties. A period of relatively drier weather is anticipated behind this early round. There is quite a bit of model spread/disagreement regarding not only when and where additional convection develops this afternoon and evening, but also involving how organized and widespread it is. Isolated to scattered convection may start to re-develop early to mid-afternoon as convective temperatures are reached and as a weak shortwave passes just to the north. Confidence is not high, though with a humid and unstable airmass in place do have POPs ramping back up into this afternoon. Will need to watch a lake breeze and perhaps an outflow boundary left by convection to our west (over IN/IL) as potential triggers. The more confident potential for convection appears to be late this afternoon and this evening (after 4 PM) as greater forcing associated with the more well-defined shortwave starts approaching from the west. The general expectation is that this will encourage more widespread and organized convection to our west this afternoon that spreads in this evening, with potential for isolated-scattered convection developing ahead of that. For this main potential round of late- day/evening convection, the uncertainty lies in how much activity occurs during the afternoon ahead of it...which could work over the atmosphere and lead to a drier trend in this evening's forecast. Another round of convection is strongly suggested by hi-res models overnight tonight into early Sunday morning as the cold front starts approaching from the north, especially from over Lake Erie into nearby northern Ohio and northwestern PA. The forecast has "likely" (60-70% POP) wording at some point this afternoon or tonight across the entire forecast area, with some 80% "categorical" wording off of Lake Erie late tonight, with some attempts at timing the various potential rounds of convection described above. It will not rain all day or night by any stretch, but much of the area will see it at some point. Precipitable water values will be in the 1.80-2.00" range today, with guidance suggesting an increase to 2.00-2.25"+ tonight ahead of the approaching cold front. With skinny instability profiles and deep warm cloud depths, convective cores will be accompanied by impressive/torrential rain rates today and tonight. Any localized training/repeated storms, especially over urban or otherwise prone locations, could lead to isolated flash flooding. May need to pay especially close attention tonight into early Sunday with signs of a moisture rich low- level jet feeding into any convection ahead of the approaching cold front, and with hints that the warm waters of Lake Erie may provide a focus into parts of Northeast OH/Northwest PA. Added heavy rain wording to the forecast for tonight. Assuming we see a window of heating later this morning into the afternoon, 1500-2500 J/KG of MLCAPE is expected to develop with steep low- level lapse rates and modest to moderate DCAPE of 700-1000 J/KG. Poor mid-level lapse rates are a limiting factor. Slightly stronger flow aloft will support 25-30kt of effective deep-layer shear, which supports some convective organization... especially late this afternoon into this evening. The environment appears conducive for isolated damaging winds. The SPC and WPC maintain a Marginal Risk for both severe weather and heavy rain. A locally more organized threat may play out late this afternoon into this evening, though confidence isn't high given potential for earlier convection to work things over. A locally more organized heavy rain threat may persist through tonight, especially into counties near and east of Lake Erie from northern OH into PA, though confidence is again low. Highs today will reach the mid to upper 80s, with some guidance touching 90 across parts of the area (mainly interior Ohio). Heat index values will reach well into the 90s for most, with low potential (<30%) for isolated peak values near 100. Given uncertainty regarding convective coverage and clouds, held off on heat headlines. However, those with outdoor plans or without AC will need to take precautions for the heat. Lows tonight will again be quite mild, upper 60s to mid 70s. && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... A cold front is expected to be draped from near Toledo and across Lake Erie to start Sunday, and will sag across the area through the afternoon. There likely will be some showers and a few storms ongoing along the front to start the day, especially over Lake Erie and into Northeast OH/Northwest PA. Activity will push inland and begin increasing in coverage and organization through the morning and into the afternoon. Everyone has potential to see a shower or storm on Sunday, though the highest confidence is from a Wyandot to Trumbull County line points south and southeast, where coverage and organization is expected to peak during the afternoon. A drying trend is expected from north to south through the afternoon and into the evening behind the front. Moderate to strong instability ahead of the front, rich low-level moisture and fairly weak flow aloft will support continued potential for locally heavy rain and isolated flash flooding on Sunday, with modest severe potential if any stronger cells can produce a wet microburst or two. Highs on Sunday will range from the mid 80s to near 90, though with slight improvement in the dew points trying to work in from the north through the afternoon. Peak heat index values will again push into the low to mid 90s in OH (staying <90F in much of Northwest PA), below criteria but still hot enough to impact those with sensitivity to heat, outdoor plans, and/or no AC. Lows Sunday night will dip into the upper 60s/lower 70s, with some patchy fog possible in typical lower-lying/rural areas. && .LONG TERM /MONDAY THROUGH SATURDAY/... A hot start to the work-week is expected on Monday, as Sunday's cold front dissipates and allows for another surge of hot, humid air from the south-southwest. This won't last too long, with a cold front crossing on Tuesday. The front will only slowly settle to the south through Wednesday night, before stronger high pressure builds in for Thursday and Friday. Have low chances for showers and storms on Monday given no nearby fronts and rising heights aloft. However, will need to watch for a shortwave to push in from the northwest during the afternoon or evening, which could support a round of convection. Low chances persist through Tuesday until the cold front moves through. The forecast now introduces a low chance for showers/storms Wednesday into Wednesday night as the front stalls just to our south and a shortwave rides by. Confidence in the drier forecast increases to end the week. Hot and humid conditions persist for Monday and into Tuesday, before we trend towards normal and even below it during the second half of the week. Heat headlines are possible on Monday and Tuesday may get close as well, especially farther south. && .AVIATION /18Z Saturday THROUGH Thursday/... Unsettled weather is anticipated over the next 24 hours as a warm front continues to lift north of Lake Erie and a series of shortwaves ripple across the local area. Multiple rounds of showers and thunderstorms are likely through at least early Sunday morning, although high res guidance continues to struggle with the exact timing and placement of showers/storms through the next 18 hours or so. Showers are beginning to develop over inland Ohio with slightly stronger/more organized convection moving into northwestern Ohio as of about 1730Z. Currently thinking that this round of showers/storms will move east across the area this afternoon into early this evening with another round moving into the area near or shortly after 00Z tonight. This round will likely move east into the overnight with additional showers and perhaps a few thunderstorms possible across NE OH/NW PA Sunday morning. Attempted to time out each round of showers/storms for each TAF site, but amendments will likely be needed as the situation evolves and confidence increases. VFR with scattered cumulus is likely outside of thunderstorms through this evening, but there may be periods of MVFR ceilings at KERI/KYNG this afternoon. Non-VFR conditions are likely in any thunderstorms and moderate to heavy rain through Sunday morning. Depending on where rain falls, there may be some patchy fog and lower stratus late tonight into Sunday morning. Winds will be south/southwest and under 10 knots through tonight before becoming more westerly by Sunday afternoon. Outlook...Non-VFR possible through Sunday in scattered showers and thunderstorms with a frontal boundary lingering in the area. Non-VFR possible in showers and thunderstorms Wednesday and Wednesday night. && .MARINE... Winds will generally be variable and 10 knots or less through early evening before shifting to the west/southwest and increasing to 10 to 15 knots later tonight through Sunday morning. Winds should diminish to 10 knots or less in the western basin by Sunday afternoon, but winds and waves may remain elevated in the eastern basin through the afternoon. Southwest winds under 10 knots are expected late Sunday through much of Monday before onshore flow develops and winds increase to about 10 knots behind a cold front Tuesday into Wednesday. Northeast winds 10 to 15 knots are expected as high pressure begins to build into the region on Thursday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Sullivan NEAR TERM...Sullivan SHORT TERM...Sullivan LONG TERM...Sullivan AVIATION...15 MARINE...15
Hazardous weather outlook, Jul 26, 4:24 AM EDT, 10 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 424 AM EDT Sat Jul 26 2025 LEZ061-142>149-162>169-270830- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 424 AM EDT Sat Jul 26 2025 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>014-017>019-089-PAZ001>003-270830- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Ashtabula Lakeshore- Northern Erie-Southern Erie-Crawford- 424 AM EDT Sat Jul 26 2025 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Occasional showers and thunderstorms are expected today and tonight. There is a Marginal Risk (level 1 of 5) for severe thunderstorms, with damaging winds the primary concern. Thunderstorms will also be capable of producing torrential rainfall, which may lead to localized flash flooding with training or repeated storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Peak heat index values are expected to reach the mid 90s to near 100 degrees on Monday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about observed severe weather to the NWS. OHZ020>023-027>033-036>038-047-270830- Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland- Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- 424 AM EDT Sat Jul 26 2025 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and tonight. Occasional showers and thunderstorms are expected today and tonight. There is a Marginal Risk (level 1 of 5) for severe thunderstorms, with damaging winds the primary concern. Thunderstorms will also be capable of producing torrential rainfall, which may lead to localized flash flooding with training or repeated storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Occasional showers and thunderstorms remain in the forecast for Sunday ahead of a cold front. Thunderstorms will remain capable of producing torrential rainfall, which may lead to localized flash flooding where training or repeated storms occur. Peak heat index values are expected to reach the mid 90s to near 100 degrees on Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about observed severe weather to the NWS.
In the hours before
Special weather statement, Jul 26, 2:38 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Cleveland OH
238 PM EDT Sat Jul 26 2025
OHZ003-006-007-261915-
Wood OH-Ottawa OH-Lucas OH-
238 PM EDT Sat Jul 26 2025
...A STRONG THUNDERSTORM WILL IMPACT OTTAWA...NORTHEASTERN WOOD AND
LUCAS COUNTIES THROUGH 315 PM EDT...
At 237 PM EDT, Doppler radar was tracking a strong thunderstorm over
Toledo, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Toledo, Swanton, Perrysburg, Oregon, Sylvania, Rossford, Northwood,
Whitehouse, Holland, Maumee, Ottawa Hills, Walbridge, Millbury, Clay
Center, Berkey, Harbor View, Reno Beach, Williston, and Bono.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4172 8387 4173 8370 4173 8347 4171 8347
4171 8345 4170 8346 4169 8344 4170 8344
4169 8335 4171 8334 4164 8323 4162 8315
4154 8312 4153 8388
TIME...MOT...LOC 1837Z 271DEG 30KT 4166 8364
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
15Special weather statement, Jul 26, 2:58 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Cleveland OH
258 PM EDT Sat Jul 26 2025
OHZ020-021-261945-
Summit OH-Medina OH-
258 PM EDT Sat Jul 26 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN MEDINA AND WEST
CENTRAL SUMMIT COUNTIES THROUGH 345 PM EDT...
At 258 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Akron to Chippewa Lake. These storms were
nearly stationary.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Akron, Medina, Wadsworth, Chippewa Lake, Norton, Fairlawn, Gloria
Glens Park, Chippewa-On-The-Lake, Briarwood Beach, Montrose-Ghent,
and Pigeon Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4106 8157 4104 8194 4114 8197 4116 8159
TIME...MOT...LOC 1858Z 270DEG 3KT 4110 8161 4109 8193
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
15The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 2:38 PM EDT | Special Weather Statement | CLE | Lucas | 37 min |
| Jul 26, 2:52 PM EDT | Special Marine Warning | CLE | 38 min | |
| Jul 26, 2:58 PM EDT | Special Weather Statement | CLE | Medina | 47 min |
| Jul 26, 3:26 PM EDT | Special Weather Statement | CLE | Wayne | 34 min |
| Jul 26, 3:28 PM EDT | Special Marine Warning | CLE | 106 min | |
| Jul 26, 3:37 PM EDT | Areal Flood Advisory | CLE | Medina, Portage, Summit | 2 hr |
| Jul 26, 3:39 PM EDT | Special Weather Statement | CLE | Summit | 36 min |
| Jul 26, 3:55 PM EDT | Special Weather Statement | CLE | Stark | 50 min |
| Jul 26, 4:07 PM EDT | Special Weather Statement | CLE | Mahoning | 38 min |
| Jul 26, 4:26 PM EDT | Special Weather Statement | CLE | Mahoning | 49 min |
| Jul 26, 4:28 PM EDT | Special Weather Statement | CLE | Marion | 47 min |
| Jul 26, 4:31 PM EDT | Special Marine Warning | CLE | 106 min | |
| Jul 26, 4:41 PM EDT | Areal Flood Advisory | CLE | Cuyahoga, Geauga | 39 min |
| Jul 26, 4:58 PM EDT | Special Weather Statement | CLE | Crawford, Wyandot | 32 min |
| Jul 26, 5:09 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 51 min |
| Jul 26, 5:19 PM EDT | Flash Flood Warning | CLE | Cuyahoga, Geauga | 73 min |
| Jul 26, 5:27 PM EDT | Special Weather Statement | CLE | Crawford, Seneca | 48 min |
| Jul 26, 5:32 PM EDT | Special Weather Statement | CLE | Hancock | 43 min |
| Jul 26, 5:37 PM EDT | Special Weather Statement | CLE | Knox | 38 min |
| Jul 26, 6:09 PM EDT | Special Weather Statement | CLE | Hancock, Seneca, Wyandot | 51 min |
| Jul 26, 6:58 PM EDT | Special Weather Statement | CLE | Crawford | 47 min |
| Jul 26, 7:04 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 26 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.